Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
189 Doctors are Online

Fever, insomnia, prescribed Nexito. Does it make sense to take this medicine since I do not have depression?

User rating for this question
Very Good
Answered by

Practicing since : 2004
Answered : 1835 Questions
I had a week long fever and since then I have been facing insomnia for the same time. Fever is gone now but insomnia continues which makes my life difficult. When I consulted my doctor, he prescribed me Nexito plus 0.5 mg. I checked online and found its a antidepressant. As I am not in depression, does it make sense to continue with this medicine. Also after taking the pill I am just able to sleep for 3 to 4 hous. I wake up in the middle of night and fall asleep for little for time. Plz Advise what medication should I go for if its not suitable. -
Posted Mon, 21 May 2012 in Sleep Disorders
Answered by Dr. Ashish Mittal 2 hours later
Thanks for your query.

I appreciate your efforts for medical consultation in so much distress.

First you need to worry much as your treatment is good. Frequently after fever (specially after Viral Fever) some people develop anxiety with insomnia.

Nexito Plus contain escitalopram and clonazepam. Escitalopram is an antianxiety and antidepressant drug. Clonazepam improves insomnia.

Following measures will help:
-Morning and evening walk
-Lots of Fruits in diet
-Continue Nexito plus under your physician supervision for 5-6 month.
-If you still has insomnia you can request your physician to increase dose of clonazepam. Usually medicines take 1 months to show its full effects, so you can wait for that duration.
-Keep regular follow up with psychiatrist as dose reduction (specially clonazepam) may needed after improvement.

I hope this information has been both informative and helpful for you. In case of any doubt, I will be available for follow ups.

Wish you good health.
Above answer was peer-reviewed by
Follow-up: Fever, insomnia, prescribed Nexito. Does it make sense to take this medicine since I do not have depression? 1 hour later
Thanks a lot for your reply doc.

I have few doubts.

1. I have suffered high fever specially typhoid in past as well, but never had this kind of problem. Is it some special case? Should I go for some more diagnosis and consult some specialist as till now I have been consulting a physician?

2. Will this medicine show side effects in long period of 2 to 3 months. I have been reading online about using this medicine for insomnia and reviews are not that encouraging. People are advising of taking Melatonin or natural aids, which have much lesser side effects. I mean to to say is it safe for a normal person to use antidepressant?

3. If I feel tired in the day time, should I try sleeping or just ignore as I may feel difficulty sleeping in the night.

4. This medicine gives me sleep for just 4 hours. Will it be more effective and I will be able to sleep longer as time progresses.

Answered by Dr. Ashish Mittal 13 minutes later
Hello again,

1) no need for further test as it will not make more difference in treatment planning.
2) Every medicine has side effects. In clinical practice Nexito is very safe and has better result than other treatment.
3) It is better not to sleep in day time.
4) You can ask your physician to increase clonazepam dose for that.

Wish you good health.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask a Neurologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor